Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 6, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 28, 2018, 4:30 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Feb 28, 2018, 10:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2018, 4:30 AM CST (10:30 UTC)
- In effect from
- Feb 28, 2018, 10:00 AM CST
- Expired
- Feb 28, 2018, 7:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
809 WWUS74 KBRO 281030 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 430 AM CST Wed Feb 28 2018 ...Strong and gusty southerly winds expected today... .An increasing pressure gradient and strong low level jet will will support strong and gusty winds across the lower Rio Grande Valley and along the lower Texas coast late this morning and this afternoon. TXZ251-254>257-281830- /O.NEW.KBRO.WI.Y.0006.180228T1600Z-180228T2300Z/ Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 430 AM CST Wed Feb 28 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... The National Weather Service in Brownsville has issued a Wind Advisory, which is in effect from 10 AM this morning to 5 PM CST this afternoon. * TIMING...10 am to 5 pm * WINDS...South to southeast 25 to 35 mph with gusts as high as 45 mph. * IMPACTS...Lightweight and unsecured objects will be easily blown around and possibly damaged and small tree damage may occur. Driving may become difficult, especially high profile vehicles on east to west roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
369 WWUS74 KBRO 281720 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1120 AM CST Wed Feb 28 2018 ...Strong and gusty southerly winds continue to develop across the coastal sections of deep south Texas today... .An increasing pressure gradient and strong low level jet will continue to support strong and gusty winds across the lower Rio Grande Valley and along the lower Texas coast this afternoon. TXZ251-254>257-282300- /O.CON.KBRO.WI.Y.0006.000000T0000Z-180228T2300Z/ Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1120 AM CST Wed Feb 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...Now through 5 pm * WINDS...South to southeast winds 25 to 35 mph with gusts 40 to 45 mph. * IMPACTS...Lightweight and unsecured objects will be easily blown around and possibly damaged and small tree damage may occur. Driving may become difficult, especially high profile vehicles on east to west roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Castillo
397 WWUS74 KBRO 282051 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 251 PM CST Wed Feb 28 2018 ...Strong and gusty southerly winds continue across the coastal sections of deep south Texas this afternoon... .A strong pressure gradient and strong low level jet will continue to support strong and gusty winds across the lower Rio Grande Valley and along the lower Texas coast the rest of the afternoon into the early evening. TXZ251-254>257-010100- /O.EXT.KBRO.WI.Y.0006.000000T0000Z-180301T0100Z/ Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 251 PM CST Wed Feb 28 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... * TIMING...Now through 7 pm * WINDS...South to southeast winds 25 to 35 mph with gusts 40 to 45 mph. * IMPACTS...Lightweight and unsecured objects will be easily blown around and possibly damaged and small tree damage may occur. Driving may become difficult, especially high profile vehicles on east to west roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Castillo
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 28, 4:28 AM CST, 2 minutes earlier.
Area forecast discussion, Feb 28, 4:28 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
428 AM CST Wed Feb 28 2018
.SHORT TERM (Today through Thursday): Moderate south to southeast
winds prevail across the CWA early this morning. The pressure
gradient will continue to increase across the lower Texas coast
today as a weak cold front moves across central Texas today. A
strong low level jet will continue move across the eastern half of
deep south Texas today with very strong winds aloft and will mix
down across the coastal counties this morning. BRO VAD winds
indicates south winds between 35 to 45 knots between 1-4K feet above
the surface. A Wind Advisory is now in effect for Cameron...Willacy
and Kenedy counties from 10 am this morning until 5 pm this evening.
Otherwise, breezy conditions can be expected across the western
portions of the area for today, especially for Hidalgo and Brooks
counties.
Winds should diminish by late this evening as the low level jet
moves eastward and the pressure gradient weakens as a weak cold
front approaches from the west. The front is expected to move into
the western portions of the CWA after midnight and off the lower
Texas coast around sunrise Thursday. Moisture appears very limited
ahead of the front tonight but will continue the mention of isolated
showers and thunderstorms late tonight into Thursday morning as the
front moves through the area. Above normal temperatures will
continue today with high temperatures in the upper 80s to lower 90s
at most locations. Low temperatures tonight will fall into the 60s.
Slightly cooler air filters into the region late tonight into
Thursday. High temperatures Thursday expected to be in the upper 70s
to around 80 degrees.
.LONG TERM (Thursday Night through Tuesday): The long term begins
with continued southwest flow aloft. Surface pressure gradient
will weaken some as an elongated high moves eastward across the
Ohio Valley to the north. The upper level high that has been
situated to our east will finally begin to move slowly westward
through the weekend.
At the surface, flow will gradually shift southeasterly on
Saturday, which should increase temperature and moisture levels
yet again. Globals are pinging some very light QPF. Indeed,
boundary layer moisture does increase, but very dry mid levels
should mitigate POPs. Winds will also be on the increase yet
again, especially Sunday where additional Wind Advisories may be
needed.
Our next weather maker will be a cold frontal boundary moving
southward early to midweek next week. This will increase
shower/storm chances area wide, however, the best shot will be
along the coastline and offshore. Surface high pressure will drop
southward and move from the ArkLaTex to the AlaTennGa region mid
to late week, which should cause the development of a coastal
trough just outside the forecast period.
&&
.MARINE (Today through Thursday): Buoy 42019 reported south-southeast
winds around 19 knots gusting to around 23 knots with seas slightly
under 5.2 feet with a period of 5 seconds at 03 CST/09 UTC. Marine
observation platforms across the Laguna Madre indicate south-
southeast winds around 15 knots with gusts near 20 knots early this
morning. Winds will increase across the Laguna Madre later this
morning into the afternoon as a strong low level jet moves across
the lower Texas coast today. A Small Craft Advisory is in effect for
the Laguna Madre from 10 am this morning until 7 pm this evening due
to strong winds. Small Craft Should Exercise on the Gulf waters
today with moderate winds and elevated seas. Moderate to strong
south winds will diminish by late tonight/early Thursday morning as
a weak cold front approaches and moves across the lower Texas
coastal waters Thursday morning. Gusty north winds and building seas
in the wake of the front should support Small Craft Advisories on
the Gulf waters for Thursday.
(Thursday Night through Tuesday): The long term marine period
begins with gradually improving winds and seas. Marine conditions
should be somewhat benign through much of late week and into the
weekend. Surface easterly fetch across the Gulf will be easterly,
but light so any swells should be mitigated. Although, winds will
be picking up Saturday and especially Sunday across the Laguna
where SCA for winds may be possible. Beyond the weekend, gradual
improvement is expected before a cold frontal boundary slides
southward and through the region on Tuesday. This will increase
winds and seas and likely produce Small Craft Advisory Conditions
once again for the nearshore waters and the Laguna Madre.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 88 68 76 61 / 10 20 20 10
BROWNSVILLE 87 68 78 61 / 10 20 20 10
HARLINGEN 90 67 78 58 / 10 20 10 10
MCALLEN 90 67 80 55 / 10 20 10 0
RIO GRANDE CITY 93 66 81 57 / 10 20 10 0
SOUTH PADRE ISLAND 81 68 71 62 / 10 20 20 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 10 AM this morning to 5 PM CST this afternoon
for TXZ251-254>257.
GM...Small Craft Advisory for winds from 10 AM this morning to 7 PM
CST this evening for GMZ130-132-135.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term...63
Long Term...Frye-55
Graphicast...62Hazardous weather outlook, Feb 27, 9:14 AM CST, 19 hours 16 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 914 AM CST Tue Feb 27 2018 TXZ248>250-252>255-281515- Zapata-Jim Hogg-Brooks-Starr-Hidalgo-Inland Willacy- Inland Cameron- 914 AM CST Tue Feb 27 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gusty winds are expected on Wednesday, especially in the lower valley near the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-281515- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 914 AM CST Tue Feb 27 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisories possible midweek as a frontal boundary moves into the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ251-256-257-281515- Kenedy-Coastal Willacy-Coastal Cameron- 914 AM CST Tue Feb 27 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a moderate risk for rip currents along area beaches. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is an elevated risk of rip currents through Friday along area beaches. Gusty winds are expected on Wednesday, especially in the lower valley near the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Frye/Castillo
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 4:16 AM CST | Small Craft Advisory for Winds | BRO | 15 hr | |
| Feb 28, 2:55 PM CST | Small Craft Advisory | BRO | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.